MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Codes Connection Problem (2900); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 and m2 segment of the middle cerebral artery (mca) using a penumbra engine canister (canister), penumbra engine (engine), and penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician advanced the jetd into the m1 and turned on the engine.It was observed that the canister was not set properly in the engine, and multiple attempts were made to resolve the issue.After the canister was set properly in the engine, the four indicator lights on the engine were not illuminated as there was not enough vacuum pressure.Therefore, the canister was removed.The procedure was completed using a new canister, and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned.However, additional information received from the penumbra distributor indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that the following sections are being updated based on additional information provided by the sales representative on (b)(6) 2020: 1.Section d.Box 10.Device available for evaluation? 2.Section h.Box 3.Device returned to manufacturer? 3.Section h.Box 3.Reason for non-evaluation.4.Section h.Box 6.Reason for method codes.5.Section h.Box 6.Reason for results codes.5.Section h.Box 6.Reason for conclusions codes h3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10838708
Report Number3005168196-2020-01988
Device Sequence Number3274774
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11613
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005